MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL 52 NO-HOLE; ACETABULAR SHELL NO HOLE

MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL 52 NO-HOLE; ACETABULAR SHELL NO HOLE
Model Number 01.32.152SH
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 01/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 20 january 2021: lot 165749: (b)(4) items manufactured and released on 24-nov-2016.Expiration date: 2021-11-14.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event since 2017.
 
Event or Problem Description
The patient came in reporting pain due to cup impingement.The surgeon revised the cup and liner to a competitor cup and liner 4 months after the primary surgery, the surgery was completed successfully.The reason the patient had a cup impingement is because during the primary surgery, the cup was misplaced and undersized/over-reamed in combination with the patient having a spinal issue that makes the rom challenging to access under anesthesia.

Brand Name
CUP: MPACT ACETABULAR SHELL 52 NO-HOLE
Common Device Name
ACETABULAR SHELL NO HOLE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11321462
Report Number3005180920-2021-00106
Device Sequence Number4140143
Product Code LPH
UDI-Device Identifier07630030810817
UDI-Public07630030810817
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K132879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/14/2021
Device Model Number01.32.152SH
Device Catalogue Number01.32.152SH
Device Lot Number165749
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2021
Initial Report FDA Received Date02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;